# SDR CA030423007

- Difficulty date: April 17, 2003
- Submitted: May 27, 2003
- Operation: General aviation
- Make and model: Cessna 172R
- Aircraft time: 2,797 hours
- Engine: Lyc IO360L2A
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Lanyard
- Part number: 05118204
- Condition: Chafed
- Location: Elt
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A ROUTINE INSPECTION IT WAS NOTICED THAT THE LANYARD CABLE WHICH LINKS THE ELT SUPPORT BRACKET TO THE ELT ANTENNA SUPPORT BRACKET HAS ENOUGH SLACK IN ITS LENGTH THAT IT RUBS AGAINST THE FUSELAGE (EMPENNAGE) SKIN.  THE LANYARD APPEARS TO BE STEEL, AND THE SKIN HAS A SMALL WERE MARK ON THE INSIDE AREA MIDWAY BETWEEN THE ELT AND ANTENNA. (MONOCOQUE SKIN)WE INSTALLED A PIECE OF SPIRAL WRAP AROUND THE LANYARD BECAUSE WE COULD NOT REPOSITION NOR CHANGE THE LENGTH. THE LANYARD STILL RUBS UP AGAINST THE SKIN BUT IS NO LONGER WEARING A HOLE IN THE SKIN.
